MAUDE Adverse Event Report: BRASSELER USA KM172-26-62S; K-WIRE

BRASSELER USA KM172-26-62S; K-WIRE
Catalog Number 5007975M0
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Brasseler received a medwatch form fda3500a from the fda that was submitted to the fda as a product problem by the customer.Brasseler has no prior record of this event.A small piece of the k-wire broke off inside the sacral 1 vertebral body as the surgeon was attempting to implant a screw, the surgeon stated that the k-wire piece is not retreatable and it will stay in the patient's vertebra.
 
Event or Problem Description
Brasseler received a medwatch form fda3500a (b)(4) from the fda that was submitted to the fda as a product problem by the customer.Brasseler has no prior record of this event.A small piece of the k-wire broke off inside the sacral 1 vertebral body as the surgeon was attempting to implant a screw, the surgeon stated that the k-wire piece is not retreatable and it will stay in the patient's vertebra.
 
Event or Problem Description
Brasseler received a medwatch form fda 3500a ((b)(4)) from the fda that was submitted to the fda as a product problem by the customer.Brasseler has no prior record of this event.A small piece of the k-wire broke off inside the sacral 1 vertebral body as the surgeon was attempting to implant a screw, the surgeon stated that the k-wire piece is not retreatable and it will stay in the patient's vertebra.
 
Additional Manufacturer Narrative
The customer returned product for this adverse event.After evaluation of the product that was returned by the customer it was determined that the product is not brasseler's item km172-26-62s k-wire.062 x 6 inches as reported and identified in the medwatch form fda3500a ((b)(4)).The product that was returned to brasseler for evaluation measured.062 x 19.5 inches.Brasseler does not manufacture a k-wire product with these dimensions and therefore we conclude that the returned k-wire that was involved in the reported incident was not a brasseler product.Brasseler will contact the customer to arrange to have product returned to customer.

Brand Name
KM172-26-62S
Common Device Name
K-WIRE
Manufacturer (Section D)
BRASSELER USA
1 brasseler blvd
savannah GA 31419
Manufacturer Contact
rod rylands
1 brasseler blvd
savannah, GA 31419
4253087468
MDR Report Key19355781
Report Number2025102-2024-00003
Device Sequence Number3797689
Product Code HTY
UDI-Device Identifier00887919491088
UDI-Public00887919491088
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5007975M0
Device Lot NumberNY1B7
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date05/20/2024
Supplement Report FDA Received Date08/12/2024
08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexFemale
Patient Weight54 KG
Patient EthnicityNon Hispanic
Patient RaceWhite